Folowing a total hip replacement (right) earlier this year, my right knee has become swollen, stiff and unbending. It has been manipulated under a general anaesthetic so that proves it is capable of movement, but I now have to exercise it daily to get it flexible. I should take painkillers to allow me to give it the necessary exercise, but these give me side effects. I understand that I need to get it moving as soon as I can. Does anyone have any suggestions as to how this can be done without recourse to co-codamol and ibuprofen, please?
The stiffness has to be decreased by active physiotherapy. Use ice packs for inflammation and also diclofenac skin patches if you do not want to consume oral pain killers. You can use antacids and proton pump inhibitors if you have symptoms with pain killers.
Start with simple exercises and continue this in a progressive way and with time you will have proper movement with sustained physiotherapy.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.